Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

July 20, 2015Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 20, 2015, 4:00 PM EDT for Murray County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2015, 4:00 PM EDT (20:00 UTC)
Expired
Jul 20, 2015, 4:30 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1070 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1070 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS82 KFFC 202000
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT MON JUL 20 2015
 
GAZ005-007-012-202030-
GILMER GA-MURRAY GA-GORDON GA-
400 PM EDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...MURRAY AND GORDON
COUNTIES UNTIL 430 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHATSWORTH...MOVING EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CHATSWORTH...ELLIJAY...EAST ELLIJAY...TAILS CREEK...RAMHURST...
MOUNTAINTOWN...TALONA...FORT MOUNTAIN STATE PARK...CONASAUGA LAKE...
CARTERS AND ROUNDTOP.

LAT...LON 3489 8462 3485 8462 3486 8450 3483 8440
      3455 8453 3455 8464 3461 8485 3490 8468
TIME...MOT...LOC 1959Z 289DEG 14KT 3479 8471 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:38 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 20, 3:38 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT MON JUL 20 2015

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
STILL LOOKING AT 2 DISTINCT AREAS OF CONVECTION THIS AFTERNOON
WITH FIRST OVER CENTRAL GEORGIA WHERE INSTABILITY WAS ALREADY IN
PLACE EARLY THIS MORNING ALONG WITH PLENTY OF LOW LEVEL MOISTURE.
THIS AREA FIRED FIRST AND IS DRIFTING SLOWLY TO THE SOUTH NOW AND
SHOULD ACTUALLY SEE SOME IMPROVING CONDITIONS FOR MCN AND CSG FOR
THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING.

TO THE NORTH HOWEVER...ACTIVITY JUST NOW STARTING TO GET GOING
WITH BUILDING CAPE VALUES TO 2500 TO ALMOST 3000 J/KG. UPPER LEVEL
SHORTWAVE ALSO HELPING TO INITIATE ACTIVITY FOR NORTH GA AND
EXPECT MORE WIDESPREAD COVERAGE THROUGH THIS EVENING. DCAPE ACROSS
THE AREA REMAINS QUITE HIGH WITH ALMOST 1500 J/KG ACROSS NORTH
CENTRAL GEORGIA WHERE MOST MID LEVEL DRY AIR RESIDES. EXPECT ANY
ELEVATED STRONG CORES TO PRODUCE SOME STRONG TO SEVERE WIND GUSTS
WITH ACTIVITY THIS AFTERNOON AND EVENING.

FOR TUESDAY...MAY SPEND MUCH OF THE AFTERNOON HOURS IN BETWEEN
SHORTWAVE SYSTEMS WHICH MAY LIMIT POPS A BIT. BEST CHANCES APPEAR
TO BE ALONG THE SOUTHERN TIER OF THE FORECAST AREA ALTHOUGH COULD
NOT STRAY TOO FAR FROM CLIMO FOR THE NORTH AS PRECIPITABLE WATER
VALUES REMAIN IN THE 1.60 INCH RANGE. GETTING ADDITIONAL HEAT
ADVISORY CRITERIA FOR TUESDAY FOR CENTRAL GEORGIA ONCE AGAIN
ALTHOUGH IT IS A BIT MORE MARGINAL. WILL LET THE MIDNIGHT SHIFT
TAKE A LOOK TO BETTER DETERMINE AREAL EXTENT.

DEESE

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES WHERE MADE TO THE EXTENDED PERIODS AS LONG TERM
MODELS CONTINUE TO SHOW A FAIRLY ACTIVE NORTHWEST FLOW SETTING UP
BY MID WEEK AND PERSISTING THROUGH THE WEEKEND. AT THE SAME
TIME... MODELS ARE SHOWING A SURFACE TROUGH OR WEAK FRONTAL
BOUNDARY MEANDERING ACROSS THE AREA. THIS SHOULD HELP PROVIDE A
FOCUS FOR SCATTERED... MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. THIS PATTERN MAY HELP LOWER DAYTIME HIGHS
AND ASSOCIATED HEAT INDEX VALUES A FEW DEGREES LATER IN THE WEEK.

39

&&

.AVIATION...
18Z UPDATE...
/ISSUED AT 151 PM EDT MON JUL 20 2015/
LOOKS LIKE TWO DISTINCT AREAS TO BE CONCERNED WITH FOR TSRA THIS
AFTERNOON. THE FIRST WILL BE FROM CSG TO MCN AND IS ONGOING
REQUIRING A TEMPO TO INITIALIZE THE FORECAST. FURTHER NORTH...FOR
ATL AND SURROUNDING SITES...DRIER AIR FOR NOW WILL RESULT IN A
MUCH LATER START TO TSRA. STILL LOOKS TO BE ENOUGH COVERAGE TO
WARRANT TEMPO BUT WILL NOT START IT UNTIL 22Z.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TSRA POTENTIAL.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75  97  75  94 /  30  40  40  40
ATLANTA         76  93  75  91 /  30  40  40  40
BLAIRSVILLE     68  88  67  84 /  40  40  30  50
CARTERSVILLE    72  93  72  90 /  40  40  40  40
COLUMBUS        77  96  76  94 /  20  40  40  50
GAINESVILLE     75  93  74  90 /  40  40  40  40
MACON           75  97  75  97 /  30  40  40  50
ROME            73  94  73  91 /  40  40  40  40
PEACHTREE CITY  74  94  73  91 /  30  40  40  40
VIDALIA         76  96  77  96 /  40  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...
HANCOCK...HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...PEACH...PIKE...PULASKI...
PUTNAM...SCHLEY...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...DEESE
LONG TERM....39
AVIATION...DEESE
Hazardous weather outlook, Jul 20, 12:12 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EDT MON JUL 20 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1212 PM EDT MON JUL 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A HEAT ADVISORY IS IN EFFECT FOR CENTRAL AND PORTIONS OF NORTH GEORGIA
THIS AFTERNOON. PLEASE REFER TO THE HEAT ADVISORY /ATLNPWFFC/
FOR MORE INFORMATION.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

WEATHER HAZARDS EXPECTED...
HEAT INDICES WILL REACH OR EXCEED 105 FOR CENTRAL AND PORTIONS OF NORTH
GEORGIA TODAY.

ISOLATED TO SCATTERED THUNDERSTORMS THAT DEVELOP TODAY WILL PRODUCE
STRONG GUSTY WINDS... FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. A
FEW OF THE STRONGER STORMS COULD PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

HEAT INDICES OF 105 OR GREATER WILL BE POSSIBLE MAINLY OVER PORTIONS OF
CENTRAL GEORGIA TUESDAY AND WEDNESDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS EACH DAY. STRONG GUSTY WINDS...FREQUENT LIGHTNING AND
BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 20, 3:07 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT MON JUL 20 2015

GAZ097-098-201930-
LAURENS GA-TREUTLEN GA-
307 PM EDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR LAURENS AND TREUTLEN COUNTIES
UNTIL 330 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHEAST OF EAST DUBLIN
TO NEAR RENTZ...AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SOPERTON...CADWELL...RENTZ...ORLAND...ROCKLEDGE...ORIANNA...MINTER...
BARNHILL...CEDAR GROVE...BLACKVILLE...LOTHAIR AND LOWERY.

LAT...LON 3234 8309 3244 8288 3257 8276 3253 8267
      3252 8267 3250 8260 3246 8253 3238 8258
      3231 8264 3231 8272 3228 8276 3227 8276
      3220 8286 3220 8289 3215 8299
TIME...MOT...LOC 1906Z 308DEG 13KT 3248 8276 3241 8283 3234 8297
Special weather statement, Jul 20, 3:25 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT MON JUL 20 2015

GAZ097-098-109-111-202000-
WHEELER GA-DODGE GA-LAURENS GA-TREUTLEN GA-
325 PM EDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...DODGE...LAURENS AND
TREUTLEN COUNTIES UNTIL 400 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHEAST OF EAST DUBLIN
TO WEST OF SOPERTON TO SOUTHEAST OF RENTZ TO NEAR CADWELL...MOVING
SOUTH AT 10 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CADWELL...CEDAR GROVE...PLAINFIELD AND LOWERY.

LAT...LON 3213 8294 3215 8293 3214 8295 3212 8295
      3218 8314 3235 8313 3234 8299 3237 8288
      3243 8283 3241 8270 3229 8268 3223 8273
      3216 8282 3211 8290
TIME...MOT...LOC 1925Z 346DEG 11KT 3242 8279 3237 8281 3230 8286 3228
8297 3231 8312
Special weather statement, Jul 20, 3:32 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT MON JUL 20 2015

GAZ083-095-096-107-202015-
TWIGGS GA-BLECKLEY GA-HOUSTON GA-PULASKI GA-
332 PM EDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR TWIGGS...BLECKLEY...HOUSTON AND
PULASKI COUNTIES UNTIL 415 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM SOUTH OF ROBINS AFB...OR EAST OF PERRY...MOVING
SOUTHEAST AT 5 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...HAWKINSVILLE...MAGNOLIA...THE OCMULGEE PUBLIC FISHING
AREA...ROYAL...TARVERSVILLE...KATHLEEN...COLEY STATION...SAND BED...
PORTER...KLONDIKE...HOUSTON LAKE...HAYNEVILLE AND BROWNDALE.

LAT...LON 3250 8367 3259 8349 3244 8331 3229 8358
TIME...MOT...LOC 1931Z 327DEG 5KT 3249 8354
Special weather statement, Jul 20, 3:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT MON JUL 20 2015

GAZ004-005-007-202000-
GILMER GA-MURRAY GA-WHITFIELD GA-
336 PM EDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...MURRAY AND WHITFIELD
COUNTIES UNTIL 400 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ETON...OR NEAR CHATSWORTH...MOVING SOUTHEAST
AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...CHATSWORTH...ETON...DAWNVILLE...CRANDALL...RAMHURST...FORT
MOUNTAIN STATE PARK...CONASAUGA LAKE...NORTH GEORGIA SPEEDWAY AND
SUMAC.

LAT...LON 3486 8462 3485 8462 3485 8461 3479 8451
      3462 8483 3484 8494 3495 8476
TIME...MOT...LOC 1935Z 324DEG 17KT 3485 8481
Special weather statement, Jul 20, 3:54 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT MON JUL 20 2015

GAZ097-098-109>112-202045-
WHEELER GA-DODGE GA-MONTGOMERY GA-LAURENS GA-TREUTLEN GA-TELFAIR GA-
354 PM EDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...DODGE...MONTGOMERY...
LAURENS...TREUTLEN AND TELFAIR COUNTIES UNTIL 445 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTH OF GLENWOOD TO
NORTH OF ALAMO TO NORTHEAST OF CHAUNCEY TO SOUTH OF CADWELL...
MOVING SOUTH AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCRAE...ALAMO...MOUNT VERNON...HELENA...GLENWOOD...ACHORD...LITTLE
OCMULGEE STATE PARK...CEDAR GROVE...LANDSBURG...JAY BIRD SPRINGS AND
BARNHILL.

LAT...LON 3207 8299 3215 8311 3230 8306 3227 8297
      3231 8283 3237 8270 3221 8259 3208 8276
      3204 8294
TIME...MOT...LOC 1953Z 346DEG 11KT 3229 8271 3223 8281 3218 8296 3224
8304
Special weather statement, Jul 20, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT MON JUL 20 2015

GAZ005-007-012-202030-
GILMER GA-MURRAY GA-GORDON GA-
400 PM EDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...MURRAY AND GORDON
COUNTIES UNTIL 430 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHATSWORTH...MOVING EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CHATSWORTH...ELLIJAY...EAST ELLIJAY...TAILS CREEK...RAMHURST...
MOUNTAINTOWN...TALONA...FORT MOUNTAIN STATE PARK...CONASAUGA LAKE...
CARTERS AND ROUNDTOP.

LAT...LON 3489 8462 3485 8462 3486 8450 3483 8440
      3455 8453 3455 8464 3461 8485 3490 8468
TIME...MOT...LOC 1959Z 289DEG 14KT 3479 8471

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:02 PM EDTSpecial Weather StatementFFCMacon, Schley43 min
Jul 20, 1:32 PM EDTSpecial Weather StatementFFCWilkinson43 min
Jul 20, 1:39 PM EDTSpecial Weather StatementFFCSumter36 min
Jul 20, 1:44 PM EDTSpecial Weather StatementFFCLaurens46 min
Jul 20, 1:52 PM EDTSevere Thunderstorm WarningFFCWilkinson38 min
Jul 20, 2:13 PM EDTSpecial Weather StatementFFCDooly, Sumter47 min
Jul 20, 2:18 PM EDTSpecial Weather StatementFFCHouston27 min
Jul 20, 2:25 PM EDTSpecial Weather StatementFFCWilkinson50 min
Jul 20, 2:54 PM EDTSpecial Weather StatementFFCCrisp36 min
Jul 20, 3:07 PM EDTSpecial Weather StatementFFCLaurens, Treutlen23 min
Jul 20, 3:25 PM EDTSpecial Weather StatementFFCLaurens35 min
Jul 20, 3:32 PM EDTSpecial Weather StatementFFCBleckley43 min
Jul 20, 3:36 PM EDTSpecial Weather StatementFFCMurray24 min
Jul 20, 3:54 PM EDTSpecial Weather StatementFFCWheeler51 min
Jul 20, 4:08 PM EDTSpecial Weather StatementFFCBleckley, Dodge37 min
Jul 20, 4:15 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge45 min
Jul 20, 4:21 PM EDTSpecial Weather StatementFFCBartow24 min
Jul 20, 4:44 PM EDTSpecial Weather StatementFFCDade, Walker31 min
Jul 20, 4:48 PM EDTSpecial Weather StatementFFCCherokee27 min
Jul 20, 5:15 PM EDTSpecial Weather StatementFFCBibb45 min
Jul 20, 5:42 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield33 min
Jul 20, 6:05 PM EDTSpecial Weather StatementFFCMurray25 min
Jul 20, 6:29 PM EDTSpecial Weather StatementFFCMurray31 min
Jul 20, 6:31 PM EDTSpecial Weather StatementFFCFloyd29 min
Jul 20, 6:34 PM EDTSpecial Weather StatementFFCGlascock41 min
Jul 20, 6:56 PM EDTSpecial Weather StatementFFCTelfair34 min
Jul 20, 6:58 PM EDTSpecial Weather StatementFFCPaulding32 min
Jul 20, 7:52 PM EDTSpecial Weather StatementFFCCobb23 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.